... I am very depressed and feel so alone. I have been on Pristiq for one week, but hacve tried other drugs which have sometimes help but seem to wear off. I am feeling so very down and lonely and frightened
Hi, you must have seen your doctor to have the treatment prescribed i guess? Have you been given any advice at all or were you warned about the side affects of antidepressant drugs when first starting them? Basically, many a/d drugs need time to work and you should only expect to feel a significant benefit from them 2-4 weeks after starting them. At first they can make you feel worse rather than better, and if possible you need to try to ride those weeks out. It would be good to know more about you if you feel you can share it here. How long have you felt like this and what have you tried before. Has anything happened to make you feel so bad at the moment? Is there someone who you can talk to, family or friend just so you are not alone. It is important that you ask for help if you think you are a risk to yourself right now. Please write back and we all here will do our best to help you!
I too take Pristiq and have been on some kind of antidepressant for years. It will take a month or so for the Pristiq to reach its full effect so give it time. You may need to seek some therapy to help you deal with issues. The antidepressant can only do so much. Can you seek help from a counselor in your new area? Try the following site:
Maybe they can help help you locate a therpaist to talk to.
I will friend you so you can write anytime. We are here for you and are willing to listen.
i know what you are saying my sister has it it is called agoraphobia you can get valium or adivan same thing and it helps alot and you have to make yourself go out every day even if it is to the driveway and back the next day a little further etc it almost destroyed my sister trust me if i can i will help you through this every little step of the way please ask your pcp for valium or adivan they both work good luck you are in my prayers anytime you want to talk or need that encouragement to go outside.
First of all, give the Prestiq a chance... 2-3 weeks, ok. You have social anxiety disorder then. I have been in your place. Are you on any klonopin? Or some other anti -anxiety meds? That will definetely help. I'm so sorry you feel alone, I do sometimes too. Please try meditation. Breath in and out deeply but slowly. Try to conquer your fear. I know its hard and look who's talking. Do you talk to a therapist, if not, my recommendation is to, ok. I wish you very much luck.
Janice, welcome. I know how you feel, I have been there. Your story sounds alot like me. I don't see my kids much and family doesn't understand. I have made myself start going out after 11 mos and doing a little better. I listen to my body and when I get tired or feel panic I know its time to go home. I started out just going for rides and then in small stores. You are not alone. My oldest daughter moved in today,Im glad. You do need to find someone close to you that can be a good friend and understand. Good luck. Vonnie
Yeah. Sounds like social anxiety disorder to me. I know exactly how you feel. I stay cooped up one tiny little room most of the time. The hardest thing for me is dr appointments i dread the waiting rooms and sometimes, the staff. With me, it's basically just about going anywhere... even my mom's house, which is right next door! I also have four kids to take care of. And i love them to bits but they run all over me. And it hurts because even my best behaved has gotten to where she does it. They do realise they have gone too far when i end up in tears, and then they're sorry. But later, it's back to the same old thing. It will make a person depressed. I just feel like such a failure. A 33 year old baby. I do have family support tho, and that helps alot. But still, nothing makes this hole go away.
Welcome to the site,you have surely come to the right place,so many of us suffer like you do,i'm so sorry that you feel so alone and not getting support from family,give the meds another couple of weeks to work if no change then go back to your doc,i know and understand its not easy especially when you're ina strange place but do try get out of the house,little steps,more every day.There's alot of people on this site in the same situation as you are,it will help to get in on the site it will take your mind off things,it has helped me so much along with the people you will meet.
Best of luck with the meds i do hope they start working for you soon.
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Nov 2009 • 3 answers
Posted 9 Jul 2010 • 4 answers
Posted 22 Feb 2011 • 2 answers
Posted 11 Oct 2012 • 4 answers
Posted 28 Sep 2015 • 2 answers